MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ 2MMX10CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ 2MMX10CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DFS100210-20
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Lot ¿ not available at the time of reporting.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a deltapaq 2mmx10cm sr plat coil (dfs10021020, unknown lot) would not detach when it arrived at the sight for deployment.No patient injury was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Updated section on this medwatch report: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a deltapaq 2mmx10cm sr plat coil (dfs10021020, unknown lot) would not detach when it arrived at the sight for deployment.No patient injury was reported.No additional information is available.A non-sterile unit deltapaq 2mmx10cm sr plat was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual analysis.A microscopic inspection was performed, and it was found that the embolic coil is stretched.Although the embolic coil was found stretched, the functional test was performed without problem.The resistance of the device deltapaq 2mmx10cm sr plat was measured with multimeter.Resistance measured approximately 52.7 o, which is within the specification range.Also, the device was connected to detachment control box dcb2000500 (dcb) with a complaint enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem.A manufacturing record evaluation was performed for the finished device l13030 number, and no non-conformance was found during the review.Cerenovus conducted a visual inspection, microscopic inspection, and a functional test.During the visual analysis of the device no damages or anomalies were observed on it.The device was inspected under a microscope, and it was found that the embolic coil is stretched.The stretched condition noted on the embolic coil is not related with the customer complaint regarding a failure to detach.Although the embolic coil was found stretched, the functional test was performed without problem.The resistance of the device deltapaq 2mmx10cm sr plat was measured with multimeter and the results are within the specification range.Also, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem.Since the functional test could be performed without difficulties, the customer complaint was not confirmed.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.It should be noted that product failure is multifactorial.The instructions for use do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ 2MMX10CM SR PLAT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12590165
Report Number3008114965-2021-00506
Device Sequence Number16429038
Product Code KRD
UDI-Device Identifier00878528007616
UDI-Public00878528007616
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFS100210-20
Device Catalogue NumberDFS10021020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/26/2021
10/28/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date10/27/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown